MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of regt1708 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the patient requesting assistance identifying a 5cm clear "sheath" on the outside of her removed powerpicc solo catheter.States she is immunocompromised and has been getting her picc removed and replaced every 84 days.States she is also an epidemiologist and has been receiving ivig infusions for many years.She is concerned on what could be on the outside of the catheter and if it due to user error during placement as she has never seen this before.Has no complaints or symptoms.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a foreign material on the catheter was confirmed but the cause is unknown.A series of four photographs of the implicated 5fr d/l powerpicc solo catheter were returned for evaluation.A clear foreign material was seen around the powerpicc catheter shaft.The foreign material appeared to be approximately 5cm long and was located from about the 13cm depth marking through the 18cm depth marking.The thickness of the clear material appeared uneven.The ends of the clear material contained some reddish discoloration, and a fibrous texture was seen on one end of the material.Without receipt of the physical sample, the foreign material could not be conclusively identified.Possible contributing factors for the foreign material could include catheter handling (e.G., contamination on the catheter) or biological material on the catheter (e.G., fibrin sheath).A review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16475498
Report Number3006260740-2023-00619
Device Sequence Number15285119
Product Code LJS
UDI-Device Identifier00801741028144
UDI-Public(01)00801741028144
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number3295355
Device Lot NumberREGT1708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown